# SDR 2011FA0000504

- Difficulty date: July 23, 2011
- Submitted: August 7, 2011
- Operation: General aviation
- Aircraft: N6340E
- Make and model: Cessna 172
- Aircraft serial: 46440
- Aircraft time: 3,700 hours, 3,000 cycles
- System (JASC): 5344 · Fuselage, Door Hinge
- Part: Hinge
- Condition: Broken
- Location: Pax Door
- Stage of operation: CL
- How discovered: V
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

UPPER DOOR HINGE ON THE LT DOOR BROKE IN FLIGHT CAUSING THE DOOR TO PULL AWAY FROM THE PLANE. THE PILOT WAS ABLE TO HOLD THE DOOR AND FLY THE PLANE AND LAND AT A NEARBY AIRPORT. THE HINGE BROKE THROUGH THE RIVET HOLES ON THE PART OF THE HINGE THAT ATTACHES TO THE FUSELAGE. NOTICED THIS PROBLEN ON A SLIGHTLY NEWER PLANE 2 WEEKS LATER WHERE THE HINGE WAS CRACKED.
